Citation: cootacatta. "Withdrawal: An Experience with Caffeine (exp67860)". Erowid.org. Jul 16, 2011. erowid.org/exp/67860
||(pill / tablet)
I'm going to describe my withdrawal experience to encourage others to quit taking so much caffeine. I got into a bad habit with studying in school, and developing a tolerance quickly, and suddenly realized that I had to take 2 caffeine pills and barely feel any effect. I've taken caffeine before and stopped, but never gotten past 100mg at a time, so I realized it was time to quit, at least for a while so my tolerance went down.
I quit cold turkey and made sure it was a good time. I was at home for break and had plenty of free time, and not many commitments. I took my last dose on Sunday at 2PM. I felt very tired and would sleep at least 10 hours a night, up to 12. I would also feel tired during the day and take naps of 1-2 hours. Headaches started after about only 1 day and got worse, peaking at about 3 days. I also felt no motivation, just like not doing anything important. At one point, after 3 days, I woke up feeling great, but then I felt really dizzy and light-headed. I laid down and tried to sleep for while, but even after I woke up after a short nap, I was still dizzy. It eventually went away, and what helped was not moving or turning my head quickly.
Anyway, after 4 days, now, I'm not getting headaches any more and I feel better. I was lucky that I didn't get nausea, and my appetite increased remarkably. I didn't realize before how much caffeine suppressed my appetite, because I'd still be hungry, just not as much. I found it fairly easy to quit. Just found time when I had like a few days off, and slept a lot. It makes the headaches go away, and I couldn't feel pain while asleep. I used melatonin to help me sleep more often. I tried a couple headache medicines- ibuprofen and aleve- but they didn't help. Just took time.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.